Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
beaverman

To those considering accutane

Recommended Posts

When I browse the accutane boards and logs, I see a lot of people portraying accutane as a true "miracle" drug. I struggled with bad acne for two years before finally being placed on accutane. Although I don't regret it, a lot of people are going to find accutane more then they bargained for. Accutane will improve quality of your life, but be prepared for a wild ride.

I hate to say it, but the majority of people on these boards understate the side effects of this drug.

You can call me a troll, crazy, and a pussy, but anybody whose taken accutane knows this is true. Alot of people on this board are ridiculed for coming out and saying that this, but this drug is fucking crazy. It's your life and I can't stop anybody from doing anything they truly desire.

Side effects not clearly mentioned:

An IB like you've never seen before

Scarring

Red face

Purple Skin

Weird Skin Healing

Link to comment
Share on other sites

I think everyone.. well most people .. on these boards are quick to say accutane is different for everyone. A quick scroll thru these boards bring up several posts about hairloss on accutane and someones horrible accutane experience, and I don't think these people are ridiculed. Accutane is a very serious drug that everyone is going to react to differently, and I am sorry that you experienced the negative things you did. The IB is different for everyone, it was bad for me, but my sister didn't even get an IB, and look at every accutane log / post.. the first thing EVERYONE says is: I wonder if I get the IB/how bad it is going to be. There are countless posts on redfaces / skin (which I try to tell everyone to get the eucerin redness relief system [the cleanser, daily lotion, and night cream not the other thing]) Scarring will occur, especially if you have a bad IB, and I've never heard of purple skin. My guess on that would be that your skin was very dry and had a purplish tone.

I'm not trying to bash you or anything but if you had asked me the most discussed things regarding accutane it'd be: IB, how long until I see results, dry skin/chapped lips, and scars/redmarks. I think the reason this site is so good is because there are so many people so there is a really large representative sample.

Link to comment
Share on other sites

I've been on accutane twice, and I didn't experience any of those side effects. Maybe a bit of red skin from dryness.

Link to comment
Share on other sites

When I browse the accutane boards and logs, I see a lot of people portraying accutane as a true "miracle" drug. I struggled with bad acne for two years before finally being placed on accutane. Although I don't regret it, a lot of people are going to find accutane more then they bargained for. Accutane will improve quality of your life, but be prepared for a wild ride.

I hate to say it, but the majority of people on these boards understate the side effects of this drug.

You can call me a troll, crazy, and a pussy, but anybody whose taken accutane knows this is true. Alot of people on this board are ridiculed for coming out and saying that this, but this drug is fucking crazy. It's your life and I can't stop anybody from doing anything they truly desire.

Side effects not clearly mentioned:

An IB like you've never seen before

Scarring

Red face

Purple Skin

Weird Skin Healing

I totally agree my friend. Im only on week 3, but After 10 days i saw a huge improvement, and ive been getting alot of compliments about my skin too (see my blog for pictures if you wish) I did get an IB but i really didnt mind it, it wasnt huge either. Its so worth it. As i say im only 3 weeks in and its already performing miracles. I dont see how its caused depression in anyone, if anything, its an anti depressant, you get your confidence back and a new lease of life. hahah i sound like an animal shelter advert. But you get my point, I agree 110%

Link to comment
Share on other sites

I've suffered acne for about 10 year and it was mild but didn't react to any drug. My derm, like other derms I'm sure, is required to tell each of their patients of possible side effects including all the ones you mention. It’s not like people who go on accutane are oblivious to these side effects. So far the mild side effects that I have experienced such as IB, dry face, and dry lips these few months come nowhere near the pain and heartache I, and I'm sure many others, have suffered throughout their long battles with acne. Accutane might be a harsh drug but it gets the job done and is usually used in a last case scenario. People know the possible side effects and sign consent forms. So I don’t understand why you believe that certain side effect are being left in the dark.

Link to comment
Share on other sites

It makes me smile thinking that as of now i suffered for 5 months in hopes that now i will not have to suffer for years to come. Despite experiencing nearly every side effect, I am satisfied and happy with my decision.

Link to comment
Share on other sites

It's not a big conspiracy. Not "everyone" faces a wild ride, because i didn't.

Yes i had an IB, i expected it, i got it, it lasted 2 weeks.

I had dry lips through out the course. Well i would've, but i used vaseline on my lips twice a day, everyday, and it kept it at bay.

I didn't get purple skin.

I didn't get scars.

I didn't get nose bleeds, IBS or any stomach problems.

I work out 4-6 days a week, and had no problem with fatigue, or my back.

My skin definitely healed slower while on course.

Any side affect i got, i would GLADLY take again to defeat what was a moderate to severe case of acne. I haven't had a pimple in months, i don't look like i had any sort of acne at any point of my life. The one side affect i got that i disliked was the "tane burn", aka, a red face. That was annoying, i got told a few times i had a pretty nice sunburn, but thankfully that's subsided.

My life has completely changed. Often times i forgot i was even on the thing.

There's no big secret, people get sides, people don't. I went into my course knowing every warning, and reading every story. I prayed to god i wouldn't have to face what some have, and i didn't. Thank you Jesus.

I have 0 reason to lie, why would i?

Goodluck!

Link to comment
Share on other sites

I'm hesitant to use the word 'conspiracy' in describing how Accutane has been manufactured and marketed, because it is a loaded word - but quite frankly, the sketchiness of a lot of the information that Roche put out about this drug and their general strategy regarding it over the years is highly suspicious and underhand. Unfortunately, massive corporations don't always act with the public's best interest at heart, and profit really does make people do awful things.

As regards the original post - I would agree about how the IB and scarring that can occur on Accutane is downplayed. Here in England my dermatologists were practically clueless about the IB, and even the leaflet with the drug said it would just be a small flare-up in the first few weeks or so. What rubbish! I got some of my worst and most noticeable scars whilst taking Accutane and having that breakout - really deep, rolling scars that I hadn't experienced before. And ever since taking Accutane, even small spots cause worse scarring. So all in all, you could even argue that my skin looks worse because of Accutane, at least in terms of scarring rather than spots. Unfortunately, this scarring is permanent, whereas my pre-Accutane spots were always temporary thing.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×